Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 361, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 23, 2011, 9:42 PM CDT for Franklin County, Sebastian County, Arkansas; LeFlore County, Oklahoma. It was in force for 33 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 9:42 PM CDT (02:42 UTC)
- Expired
- May 23, 2011, 10:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Franklin County, AR, Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 11 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 10:00 PM CDT | TSTM WND DMG | Meg, AR | ROOF DAMAGE TO A HOME |
| May 23, 10:10 PM CDT | TSTM WND DMG | Ozark, AR | NUMEROUS TREES DOWN |
| May 23, 10:15 PM CDT | TSTM WND DMG | 4 S Ozark, AR | ROOF DAMAGE. ESTIMATED 70 MPH WIND. |
| May 23, 10:15 PM CDT | HAIL 1 | 4 S Ozark, AR | |
| May 23, 10:25 PM CDT | TSTM WND DMG | 3 S Altus, AR | SVR364 TREES AND POWERLINES DOWNED IN THE DENNING AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 5:24 PM CDT | Tornado Watch | SPC | 4 hr |
| May 23, 9:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -417 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -138 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
278
WUUS54 KTSA 240242
SVRTSA
ARC047-131-OKC079-240315-
/O.NEW.KTSA.SV.W.0361.110524T0242Z-110524T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
942 PM CDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 1015 PM CDT
* AT 936 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF BRANCH TO BURNVILLE TO
HACKETT...MOVING SOUTHEAST AT 40 MPH. THIS LINE OF STORMS HAS
A HISTORY OF PRODUCING WIND DAMAGE.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DENNING...WASHBURN...MIDLAND...HARTFORD...HUNTINGTON AND MANSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3536 9372 3540 9380 3532 9381 3531 9391
3522 9402 3514 9403 3514 9413 3507 9423
3496 9423 3486 9499 3495 9493 3520 9491
3521 9482 3535 9477 3529 9467 3530 9449
3537 9444 3534 9424 3551 9387 3547 9370
TIME...MOT...LOC 0241Z 300DEG 39KT 3531 9386 3518 9412
3516 9436
$$1 follow-up statement
736
WWUS54 KTSA 240314
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1014 PM CDT MON MAY 23 2011
ARC047-131-OKC079-240324-
/O.EXP.KTSA.SV.W.0361.000000T0000Z-110524T0315Z/
FRANKLIN AR-SEBASTIAN AR-LE FLORE OK-
1014 PM CDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LE FLORE...SEBASTIAN
AND SOUTHERN FRANKLIN COUNTIES EXPIRES AT 1015 PM CDT...
LAT...LON 3536 9372 3540 9380 3532 9381 3531 9391
3522 9402 3514 9403 3514 9413 3507 9423
3496 9423 3486 9499 3495 9493 3520 9491
3521 9482 3535 9477 3529 9467 3530 9449
3537 9444 3534 9424 3551 9387 3547 9370
TIME...MOT...LOC 0314Z 300DEG 39KT 3513 9348 3500 9374
3498 9398
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 8:49 PM CDT, 53 minutes earlier.
Area forecast discussion, May 23, 8:49 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
849 PM CDT MON MAY 23 2011
...UPDATE...
.DISCUSSION...
STRONGEST PORTION OF BOWING MCS HAS EVOLVED PRODUCING SPORADIC
WIND DAMAGE. THE MORE WIDESPREAD IMPACT IS LIKELY TO BE THE
WORSENING OF THE ONGOING FLOODING ACROSS FAR EASTERN OK INTO
NORTHWEST AR. FURTHER WEST MORE ISOLATED STRONG TO POSSIBLY SEVERE
STORMS WILL CONTINUE TO PERCOLATE ALONG THE OUTFLOW BOUNDARY
BEFORE CONDITIONS SUFFICIENTLY STABILIZE. UPDATED FORECASTS WILL
BE FORTHCOMING AS WE WHITTLE AWAY AT THE WATCH.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 85 65 80 / 100 20 70 40
FSM 68 86 69 85 / 90 10 50 30
MLC 70 84 69 85 / 70 20 50 20
BVO 65 83 62 78 / 100 20 70 50
FYV 64 82 66 79 / 100 20 60 40
BYV 60 82 65 80 / 100 20 60 50
MKO 68 84 67 82 / 100 20 50 30
MIO 61 82 69 78 / 100 20 70 50
F10 68 84 68 83 / 90 20 50 30
HHW 70 86 68 87 / 30 10 40 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
LONG TERM....07Hazardous weather outlook, May 23, 5:03 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT MON MAY 23 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
503 PM CDT MON MAY 23 2011
...SEVERE WEATHER EPISODES TONIGHT AND AGAIN TUESDAY...
...DANGEROUS FLOODING ONGOING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA INTO WEST CENTRAL ARKANSAS.
ONSET...AFTER 6 PM.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA INTO WEST
CENTRAL ARKANSAS.
FLASH FLOOD.
RISK...CRITICAL.
AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SEVERE THUNDERSTORMS ONGOING ACROSS WESTERN ARKANSAS ARE
WILL REMAIN POSSIBLE THROUGH THIS EVENING...AS LOW LEVEL
WINDS INTERACT WITH A RESIDUAL OUTFLOW BOUNDARY. THIS
BOUNDARY ARCS FROM NORTH CENTRAL OKLAHOMA SOUTHEASTWARD
THROUGH THE ARKANSAS RIVER VALLEY. THIS BOUNDARY WILL
SERVE AS A FOCUS FOR SEVERE STORM TRACKING FROM CENTRAL
OKLAHOMA EASTWARD DURING THE EVENING HOURS. THE COMBINATION
OF EXTREME INSTABILITY SOUTH OF THIS BOUNDARY...AND THE
INFLUENCE OF FAVORABLE LOW LEVEL WINDS ALONG THE BOUNDARY
WILL SUPPORT AN ELEVATED RISK OF TORNADOES. THE SEVERE
STORMS ONGOING ACROSS CENTRAL OKLAHOMA WILL EVENTUAL
CONGEAL INTO A LARGER STORM COMPLEX WHICH IS LIKELY
TO MAINTAIN A TORNADIC RISK AS IT TRACKS EASTWARD.
ADDITIONALLY...LARGE HAIL AND LOCALLY DAMAGING WINDS
WILL BE POSSIBLE THROUGH THE EVENING AND OVERNIGHT HOURS.
HEAVY RAINS HAVE ALREADY FALLEN OVER MUCH OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS DURING THE PAST 24 HOURS...
WITH DANGEROUS FLOODING ONGOING. ADDITIONAL HEAVY RAINS
ARE LIKELY THIS EVENING AND AGAIN TUESDAY EVENING...WHICH
WILL FURTHER WORSEN THE FLOODING CONDITIONS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS EXPECTED LATER
THIS AFTERNOON THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...HIGH WIND POTENTIAL.
EXTENDED DISCUSSION...
A WIDESPREAD...AND POTENTIALLY LIFE THREATENING...SEVERE WEATHER
EPISODE IS EXPECTED TUESDAY AFTERNOON AND EVENING ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE DEVELOPING WEATHER
PATTERN IS HIGHLY FAVORABLE FOR LONG TRACK SUPERCELLS CAPABLE
OF STRONG TORNADOES...SOFTBALL SIZE HAIL...AND WINDS IN EXCESS
OF 70 MPH. THESE STORMS WILL DEVELOP ACROSS CENTRAL OKLAHOMA
AND SPREAD EASTWARD TUESDAY EVENING. SEVERE WEATHER WATCHES
AND WARNINGS SHOULD BE ANTICIPATED...ALONG WITH THE ACTIVATION
OF SEVERE WEATHER SAFETY PLANS.
THUNDERSTORM CHANCES WILL CONTINUE ON WEDNESDAY AHEAD OF THE
COLD FRONT WHICH WILL TEMPORARILY END THE RECENT ROUNDS OF
SEVERE WEATHER. A MORE TRANQUIL WEATHER PATTERN IS EXPECTED
FOR LATE WEEK INTO THE WEEKEND.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
SEVERE WEATHER WILL OCCUR ON TUESDAY. RESPONSE ACTIVITIES
RELATED TO STORM DAMAGE SHOULD BE ANTICIPATED.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, May 23, 8:46 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
846 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLOOD TAHLEQUAH 35.92N 94.97W
05/23/2011 CHEROKEE OK AMATEUR RADIO
SWIFT WATER RESCUE IN THE CITY OF TAHLEQUAH.
&&
GEWLocal storm report, May 23, 8:49 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
849 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLOOD 3 WSW HULBERT 35.92N 95.19W
05/23/2011 CHEROKEE OK AMATEUR RADIO
SWIFT WATER RESCUE.
&&
GEWLocal storm report, May 23, 9:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
924 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND GST VAN BUREN 35.44N 94.35W
05/23/2011 M60 MPH CRAWFORD AR EMERGENCY MNGR
&&
SFPLocal storm report, May 23, 9:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
934 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND GST PANAMA 35.17N 94.67W
05/23/2011 E60 MPH LE FLORE OK EMERGENCY MNGR
&&
SFPLocal storm report, May 23, 9:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
939 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG VAN BUREN 35.44N 94.35W
05/23/2011 CRAWFORD AR EMERGENCY MNGR
TREE DOWNED
&&
SFPLocal storm report, May 23, 9:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
940 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG BOKOSHE 35.19N 94.79W
05/23/2011 LE FLORE OK EMERGENCY MNGR
NUMEROUS POWER LINES DOWN
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:20 PM CDT | Flash Flood Warning | TSA | Carroll, Madison | 6 hr |
| May 23, 7:47 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 43 min |
| May 23, 7:59 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 46 min |
| May 23, 8:22 PM CDT | Flash Flood Warning | TSA | Benton | 6 hr |
| May 23, 8:28 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 33 min |
| May 23, 8:39 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Crawford, Madison, Washington | 51 min |
| May 23, 9:04 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 41 min |
| May 23, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 59 min |
| May 23, 9:49 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 56 min |
| May 23, 10:04 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 4 hr |
| May 23, 10:08 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 47 min |
| May 23, 10:17 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 28 min |
| May 23, 10:42 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian, Washington | 3 hr |
| May 24, 12:07 AM CDT | Areal Flood Warning | TSA | Benton, Carroll, Madison, Washington | 12 hr |
| May 24, 1:33 AM CDT | Areal Flood Warning | TSA | Crawford, Franklin, Sebastian | 10 hr |
| May 24, 8:14 AM CDT | Flash Flood Warning | TSA | Carroll | 6 hr |
| May 24, 8:17 AM CDT | River Flood Warning | TSA | Crawford, Sebastian | 12 hr |
| May 24, 8:25 AM CDT | River Flood Warning | TSA | Crawford | 13 hr |
| May 24, 11:55 AM CDT | Areal Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Sebastian and 1 more | 48 hr |
| May 24, 1:58 PM CDT | Flash Flood Warning | TSA | Carroll | 6 hr |
| May 23, 7:14 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 46 min |
| May 23, 7:16 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 6 hr |
| May 23, 8:32 PM CDT | River Flood Warning | TSA | Ottawa | 24 hr |
| May 23, 8:34 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Sequoyah and 1 more | 116 min |
| May 23, 8:41 PM CDT | Special Weather Statement | TSA | Creek | 49 min |
| May 23, 9:03 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Mayes, Muskogee and 2 more | 6 hr |
| May 23, 9:53 PM CDT | High Wind Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Tulsa and 1 more | 4 hr |
| May 23, 10:48 PM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 42 min |
| May 23, 10:59 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
| May 23, 11:00 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 45 min |
| May 23, 11:29 PM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Okmulgee | 2 hr |
| May 24, 12:12 AM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| May 24, 1:51 AM CDT | River Flood Warning | TSA | Cherokee, Delaware | 7 hr |
| May 24, 1:51 AM CDT | River Flood Warning | TSA | Cherokee | 13 hr |
| May 24, 8:22 AM CDT | River Flood Warning | TSA | LeFlore | 44 hr |
| May 24, 6:08 PM CDT | Tornado Warning | TSA | Creek, Osage, Pawnee | 67 min |
| May 24, 6:49 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 41 min |
| May 24, 6:53 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Osage, Pawnee, Tulsa | 67 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.